Alert archive / Louisiana / Gale Warnings in 2016

Gale Warning 6, NWS New Orleans, LA

December 8, 2016

NWS New Orleans, LA issued this gale warning at Dec 8, 2016, 3:48 AM CST. It took effect at Dec 8, 2016, 9:00 AM CST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 8, 2016, 3:48 AM CST (09:48 UTC)
In effect from
Dec 8, 2016, 9:00 AM CST
Expired
Dec 9, 2016, 9:00 AM CST
In force
24 hr
Issued by
NWS New Orleans, LA

The text

As transmitted.

061 
WHUS74 KLIX 080948
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
348 AM CST THU DEC 8 2016

...STRONG NORTH WINDS AND HAZARDOUS BOATING CONDITIONS EXPECTED
TODAY AND FRIDAY...

.STRONG NORTH WINDS ARE EXPECTED TO DEVELOP THIS MORNING AND
PERSIST THROUGH FRIDAY AFTER A COLD FRONT MOVES THROUGH. THESE
WINDS WILL CREATE VERY ROUGH SEAS AND HAZARDOUS BOATING CONDITIONS
ACROSS ALL OF THE COASTAL WATERS.

GMZ550-570-081800-
/O.UPG.KLIX.GL.A.0004.161208T1500Z-161209T1500Z/
/O.NEW.KLIX.GL.W.0006.161208T1500Z-161209T1500Z/
/O.CON.KLIX.SC.Y.0053.161209T1500Z-161210T0300Z/
COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER
LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA
RIVER LA FROM 20 TO 60 NM-
348 AM CST THU DEC 8 2016

...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 AM CST
FRIDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 AM CST
FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...NORTH WINDS OF 25 TO 35 KNOTS WITH GUSTS OVER 40 KNOTS
  THIS MORNING THROUGH FRIDAY MORNING. NORTH WINDS OF 20 TO 30
  KNOTS WITH GUSTS TO 35 KNOTS FRIDAY MORNING THROUGH FRIDAY
  EVENING.

* SEAS...6 TO 10 FEET WITH OCCASIONAL SEAS TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ536-538-552-555-557-572-575-577-081800-
/O.CON.KLIX.SC.Y.0053.161208T1500Z-161210T0300Z/
CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON LOUISIANA OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT
20 NM-
COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON LOUISIANA FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND
LOUISIANA OUT 20 TO 60 NM-
348 AM CST THU DEC 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 9 PM CST FRIDAY...

* WINDS...NORTH WINDS OF 20 TO 30 KNOTS WITH HIGHER GUSTS TO 35 
  KNOTS. 

* WAVES/SEAS...4 TO 6 FEET IN THE SOUNDS AND 6 TO 10 FEET IN THE 
  OPEN GULF WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ530-532-534-081800-
/O.CON.KLIX.SC.Y.0053.161208T1500Z-161209T1500Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-
348 AM CST THU DEC 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 9 AM CST FRIDAY...

* WINDS...NORTH WINDS OF 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
042 
WHUS74 KLIX 081519
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
919 AM CST THU DEC 8 2016

...STRONG NORTH WINDS AND HAZARDOUS BOATING CONDITIONS TODAY AND
FRIDAY...

.STRONG NORTH WINDS WILL PERSIST THROUGH FRIDAY IN THE WAKE OF A
PASSING COLD FRONT. THESE WINDS WILL CREATE VERY ROUGH SEAS AND
HAZARDOUS BOATING CONDITIONS ACROSS ALL OF THE COASTAL WATERS.

GMZ550-570-082330-
/O.CON.KLIX.GL.W.0006.000000T0000Z-161209T1500Z/
/O.CON.KLIX.SC.Y.0053.161209T1500Z-161210T0300Z/
COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER
LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA
RIVER LA FROM 20 TO 60 NM-
919 AM CST THU DEC 8 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM CST
FRIDAY...

* WINDS...NORTH WINDS OF 25 TO 35 KNOTS WITH GUSTS OVER 40 KNOTS 
  THIS MORNING THROUGH FRIDAY MORNING. NORTH WINDS OF 20 TO 30 
  KNOTS WITH GUSTS TO 35 KNOTS FRIDAY MORNING THROUGH FRIDAY 
  EVENING. 

* SEAS...6 TO 10 FEET WITH OCCASIONAL SEAS TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ536-538-552-555-557-572-575-577-082330-
/O.CON.KLIX.SC.Y.0053.000000T0000Z-161210T0300Z/
CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON LOUISIANA OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT
20 NM-
COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON LOUISIANA FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND
LOUISIANA OUT 20 TO 60 NM-
919 AM CST THU DEC 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST FRIDAY...

* WINDS...NORTH WINDS OF 20 TO 30 KNOTS WITH HIGHER GUSTS TO 35 
  KNOTS. 

* WAVES/SEAS...4 TO 6 FEET IN THE SOUNDS AND 6 TO 10 FEET IN THE 
  OPEN GULF WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ530-532-534-082330-
/O.CON.KLIX.SC.Y.0053.000000T0000Z-161209T1500Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-
919 AM CST THU DEC 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

* WINDS...NORTH WINDS OF 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

32
300 
WHUS74 KLIX 082135
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
335 PM CST THU DEC 8 2016

...STRONG NORTH WINDS AND HAZARDOUS BOATING CONDITIONS TONIGHT AND
FRIDAY...

.STRONG NORTH WINDS WILL PERSIST THROUGH FRIDAY IN THE WAKE OF A
STRONG COLD FRONT. THESE WINDS WILL CREATE VERY ROUGH SEAS AND
HAZARDOUS BOATING CONDITIONS ACROSS ALL OF THE COASTAL WATERS.

GMZ550-570-090545-
/O.CON.KLIX.GL.W.0006.000000T0000Z-161209T1500Z/
/O.CON.KLIX.SC.Y.0053.161209T1500Z-161210T0300Z/
COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER
LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA
RIVER LA FROM 20 TO 60 NM-
335 PM CST THU DEC 8 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM CST
FRIDAY...

* WINDS...NORTH WINDS OF 25 TO 35 KNOTS WITH GUSTS 34 TO 40 KNOTS
  THROUGH FRIDAY MORNING. NORTH WINDS OF 20 TO 30 KNOTS WITH
  GUSTS TO 35 KNOTS FRIDAY MORNING THROUGH FRIDAY EVENING.

* SEAS...6 TO 10 FEET WITH OCCASIONAL SEAS TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ536-538-552-555-557-572-575-577-090545-
/O.CON.KLIX.SC.Y.0053.000000T0000Z-161210T0300Z/
CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON LOUISIANA OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT
20 NM-
COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON LOUISIANA FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND
LOUISIANA OUT 20 TO 60 NM-
335 PM CST THU DEC 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST FRIDAY...

* WINDS...NORTH WINDS OF 20 TO 30 KNOTS WITH HIGHER GUSTS TO 35 
  KNOTS. 

* WAVES/SEAS...4 TO 6 FEET IN THE SOUNDS AND 6 TO 10 FEET IN THE 
  OPEN GULF WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ530-532-534-090545-
/O.CON.KLIX.SC.Y.0053.000000T0000Z-161209T1500Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-
335 PM CST THU DEC 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

* WINDS...NORTH WINDS OF 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

24/RR
757 
WHUS74 KLIX 090315
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
915 PM CST THU DEC 8 2016

...STRONG NORTH WINDS AND HAZARDOUS BOATING CONDITIONS TONIGHT
AND FRIDAY...

.STRONG NORTH WINDS WILL PERSIST THROUGH FRIDAY IN THE WAKE OF A
STRONG COLD FRONT. THESE WINDS WILL CREATE VERY ROUGH SEAS AND
HAZARDOUS BOATING CONDITIONS ACROSS ALL OF THE COASTAL WATERS.

GMZ550-570-091115-
/O.CON.KLIX.GL.W.0006.000000T0000Z-161209T1500Z/
/O.CON.KLIX.SC.Y.0053.161209T1500Z-161210T0300Z/
COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER
LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA
RIVER LA FROM 20 TO 60 NM-
915 PM CST THU DEC 8 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM CST
FRIDAY...

* WINDS...NORTH WINDS OF 25 TO 35 KNOTS WITH GUSTS 34 TO 40 
  KNOTS THROUGH FRIDAY MORNING. NORTH WINDS OF 20 TO 30 KNOTS 
  WITH GUSTS TO 35 KNOTS FRIDAY MORNING THROUGH FRIDAY EVENING. 

* SEAS...6 TO 10 FEET WITH OCCASIONAL SEAS TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ536-538-552-555-557-572-575-577-091115-
/O.CON.KLIX.SC.Y.0053.000000T0000Z-161210T0300Z/
CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON LOUISIANA OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT
20 NM-
COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON LOUISIANA FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND
LOUISIANA OUT 20 TO 60 NM-
915 PM CST THU DEC 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST FRIDAY...

* WINDS...NORTH WINDS OF 20 TO 30 KNOTS WITH HIGHER GUSTS TO 35 
  KNOTS. 

* WAVES/SEAS...4 TO 6 FEET IN THE SOUNDS AND 6 TO 10 FEET IN THE 
  OPEN GULF WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ530-532-534-091115-
/O.CON.KLIX.SC.Y.0053.000000T0000Z-161209T1500Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-
915 PM CST THU DEC 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

* WINDS...NORTH WINDS OF 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
060 
WHUS74 KLIX 090935
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
335 AM CST FRI DEC 9 2016

...STRONG NORTH WINDS AND HAZARDOUS BOATING CONDITIONS TONIGHT
AND FRIDAY...

.STRONG NORTH WINDS WILL PERSIST TODAY IN THE WAKE OF A STRONG
COLD FRONT. THESE WINDS WILL CREATE VERY ROUGH SEAS AND HAZARDOUS
BOATING CONDITIONS ACROSS ALL OF THE COASTAL WATERS.

GMZ550-570-091745-
/O.CON.KLIX.GL.W.0006.000000T0000Z-161209T1500Z/
/O.CON.KLIX.SC.Y.0053.161209T1500Z-161210T0300Z/
COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER
LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA
RIVER LA FROM 20 TO 60 NM-
335 AM CST FRI DEC 9 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 9 PM CST THIS EVENING...

* WINDS...NORTH WINDS OF 25 TO 35 KNOTS WITH GUSTS 34 TO 40 KNOTS
  THROUGH THE MORNING HOURS. NORTH WINDS OF 20 TO 30 KNOTS WITH
  GUSTS TO 35 KNOTS THROUGH THIS EVENING.

* SEAS...6 TO 10 FEET WITH OCCASIONAL SEAS TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ536-538-552-555-557-572-575-577-091745-
/O.CON.KLIX.SC.Y.0053.000000T0000Z-161210T0300Z/
CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON LOUISIANA OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT
20 NM-
COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON LOUISIANA FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND
LOUISIANA OUT 20 TO 60 NM-
335 AM CST FRI DEC 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WINDS...NORTH WINDS OF 20 TO 30 KNOTS WITH HIGHER GUSTS TO 35 
  KNOTS. 

* WAVES/SEAS...4 TO 6 FEET IN THE SOUNDS AND 6 TO 10 FEET IN THE 
  OPEN GULF WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ530-532-534-091500-
/O.CON.KLIX.SC.Y.0053.000000T0000Z-161209T1500Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-
335 AM CST FRI DEC 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WINDS...NORTH WINDS OF 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
499 
WHUS74 KLIX 091510
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
910 AM CST FRI DEC 9 2016

...STRONG NORTH WINDS AND HAZARDOUS BOATING CONDITIONS TONIGHT
AND FRIDAY...

.STRONG NORTH WINDS WILL PERSIST TODAY IN THE WAKE OF A STRONG
COLD FRONT. THESE WINDS WILL CREATE VERY ROUGH SEAS AND HAZARDOUS
BOATING CONDITIONS ACROSS ALL OF THE COASTAL WATERS.

GMZ550-570-092315-
/O.EXP.KLIX.GL.W.0006.000000T0000Z-161209T1500Z/
/O.CON.KLIX.SC.Y.0053.000000T0000Z-161210T0300Z/
COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER
LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA
RIVER LA FROM 20 TO 60 NM-
910 AM CST FRI DEC 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...
...GALE WARNING HAS EXPIRED...

* WINDS...NORTHEAST WINDS 20 TO 30 KNOTS WITH OCCASIONAL GUSTS TO
  35 KNOTS THROUGH THIS EVENING.

* SEAS...6 TO 10 FEET WITH OCCASIONAL SEAS TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ530-532-534-091615-
/O.EXP.KLIX.SC.Y.0053.000000T0000Z-161209T1500Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-
910 AM CST FRI DEC 9 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

NORTHEAST WINDS HAVE EASED TO 15 TO 20 KNOTS. SMALL CRAFT SHOULD
CONTINUE TO EXERCISE CAUTION TODAY. 

$$

GMZ536-538-552-555-557-572-575-577-092315-
/O.CON.KLIX.SC.Y.0053.000000T0000Z-161210T0300Z/
CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON LOUISIANA OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT
20 NM-
COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON LOUISIANA FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND
LOUISIANA OUT 20 TO 60 NM-
910 AM CST FRI DEC 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WINDS...NORTHEAST WINDS OF 20 TO 30 KNOTS WITH OCCASIONAL GUSTS
  TO 35 KNOTS.

* WAVES/SEAS...4 TO 6 FEET IN THE SOUNDS AND 6 TO 10 FEET IN THE 
  OPEN GULF WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this gale warning went out at Dec 7, 11:32 PM CST, 4 hours 16 minutes earlier.

Area forecast discussion, Dec 7, 11:32 PM CST, 4 hours 16 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1132 PM CST Wed Dec 7 2016

.AVIATION...
MVFR and occasional IFR category conditions due to ceilings will
prevail throughout much of the morning hours at the terminals. A few
showers may impact the northern and western TAF sites from around
daybreak into the mid and late morning hours. Conditions will
improve to VFR during the afternoon Thursday. Winds will increase
after daybreak and will be rather strong and gusty at KMSY...KNEW
and KGPT. 11

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  45  48  29  45 /  20  30   0   0
BTR  49  51  32  46 /  30  30  10   0
ASD  50  55  34  48 /  20  20  10   0
MSY  52  56  38  48 /  20  30  10   0
GPT  50  56  36  48 /  10  20  10  10
PQL  48  57  34  49 /  10  10  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory from 9 AM Thursday to 9 PM CST Friday for
     GMZ536-538-552-555-557-572-575-577.

     Gale Watch from 9 AM CST Thursday through Friday morning for
     GMZ550-570.

     Small Craft Advisory from 9 AM to 9 PM CST Friday for GMZ550-570.

     Small Craft Advisory from 9 AM Thursday to 9 AM CST Friday for
     GMZ530-532-534.

MS...None.
GM...Small Craft Advisory from 9 AM Thursday to 9 PM CST Friday for
     GMZ538-552-555-557-572-575-577.

     Gale Watch from 9 AM CST Thursday through Friday morning for
     GMZ570.

     Small Craft Advisory from 9 AM to 9 PM CST Friday for GMZ570.

     Small Craft Advisory from 9 AM Thursday to 9 AM CST Friday for
     GMZ532-534.

&&
Hazardous weather outlook, Dec 7, 4:15 PM CST, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
415 PM CST WED DEC 7 2016

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-081400-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER
LA OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON LOUISIANA OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT
20 NM-
COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA
RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON LOUISIANA FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND
LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE-
WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-
ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-
UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
415 PM CST WED DEC 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG OFFSHORE WINDS OF 20 TO 30 KNOTS WITH HIGHER GUSTS AND
ROUGH SEAS OF 6 TO 10 FEET WILL BRING SMALL CRAFT ADVISORY
CONDITIONS TO THE COASTAL WATERS THURSDAY AND FRIDAY. A GALE WATCH
HAS BEEN POSTED FOR WATERS WEST OF PORT FOURCHON DUE TO THE RISK OF
FREQUENT GALE FORCE WIND GUSTS OVER THESE WATERS.

A COLD HIGH PRESSURE SYSTEM WILL BRING BELOW FREEZING TEMPERATURES
TO ALL OF SOUTHWEST MISSISSIPPI AND COASTAL MISSISSIPPI AS WELL AS
A LARGE OF PORTION OF SOUTHEAST LOUISIANA GENERALLY FROM THE RIVER
PARISHES ACROSS BATON ROUGE AND THE NORTHSHORE BOTH THURSDAY NIGHT
AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Gale Warnings in Louisiana, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.